Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Expert advice needed
Apr 8, 2012

My testosterone is very low. Free is 9.6 and ultra sensitive is 58. The #'s were normal 5 years ago and I've been undetectable for 16 yrs. I'll be 60 next year. All other labs are normal.

Can an undetectable VL for over a decade cause this plummet?

I got my 1st shot on Wed then 200 every 2 wks.

How often should my levels be tested? I go on the gel in July due to my travel schd.

Should I ask for an estrogen blocker,such as Arimidex to prevent gynocomastia and other excess estrogen side effects?

Thank you for your time.

Response from Dr. Henry

Low levels of testosterone are common as men age in the general population and appear even more often in HIV+ persons. Effective viral suppression has not been linked to low testosterone levels in men. Once you have achieved mid-range normal testosterone levesl on the gel then checking 1-2 X year is recommended. KH



Previous
Truvada Osteoporosis Switch to Epzicom
Next
KALETRA/TRUVADA INTOLERANCE 70 YEARS OLD FEMALE HIV POSITIVE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement